alexa Thrombocytopenia following acute acetaminophen overdose.
Toxicology

Toxicology

Journal of Drug Metabolism & Toxicology

Author(s): Fischereder M, Jaffe JP

Abstract Share this page

Abstract An unusual case of severe thrombocytopenia following acetaminophen overdose is presented along with a retrospective review of 174 patients with hospital admissions for acute acetaminophen toxicity. Thrombocytopenia occurred in 3.4\% of these patients and strongly correlated with the degree of hepatotoxicity (as measured by peak AST values) but did not correlate with serum acetaminophen levels. The mechanism appears to be a transient direct toxic effect on platelets or megakaryocytes, and the finding of thrombocytopenia early in the course of acetaminophen overdose may identify a subset of patients at risk for significant hepatotoxicity.
This article was published in Am J Hematol and referenced in Journal of Drug Metabolism & Toxicology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords